# SDR JIKA11090701

- Difficulty date: September 2, 2011
- Submitted: September 7, 2011
- Operation: Air carrier
- Aircraft: N961CA
- Make and model: Piper PA-31-350
- Aircraft serial: 317652014
- Aircraft time: 20,317 hours, 23,367 cycles
- System (JASC): 2350 · Audio Integrating System
- Part: Audio Panel
- Part number: 066102403
- Part serial: 23948
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE TO KBUR THE PILOT REPORTED THAT HE OBSERVED A FAINT CRACKLING SOUND ACCOMPANIED BY A FLICKERING OF THE CENTER CONSOLE LIGHTS AND A SMALL AMOUNT OF SMOKE ARISING FROM THE SAME PANEL.  THE PILOT IMMEDIATELY SHUT OFF ELECTRICAL POWER AND EXECUTED THE EMERGENCY CHECKLIST.  THE SMOKE CEASED AND UPON COMPLETION OF THE CHECKLIST THE PILOT RE-APPLIED ELECTRICAL POWER AND NOTIFIED ATC OF THE SITUATION AND AS A PRECAUTION REQUESTED VECTORS TOWARDS KVGT.  THE PILOT FURTHER ASSESSED THE SITUATION; THE MALFUNCTION APPEARED TO BE ISOLATED TO THE RIGHT FUEL BOOST PUMP CIRCUIT BREAKER, WITH THE CIRCUIT BREAKER PULLED THE SITUATION SEEMED TO BE ISOLATED.  THE PILOT PROCEEDED TO KBUR WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE RIGHT FUEL BOOST PUMP AND CIRCUIT BREAKER FUNCTIONED NORMALLY.  FURTHER INVESTIGATION REVEALED THAT A RESISTOR AND CAPACITOR IN THE MAIN AUDIO PANEL WAS SHORTED.  THIS WAS THE CAUSE OF THE SMOKE AND THE LIGHTS FLICKERING.  THE AUDIO PANEL WAS REPLACED.
